Alert archive / Minnesota / Special Weather Statements in 2014

Special Weather Statement, NWS Twin Cities, MN

July 26, 2014Morrison County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 26, 2014, 4:21 PM CDT for Morrison County, Minnesota. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2014, 4:21 PM CDT (21:21 UTC)
Expired
Jul 26, 2014, 5:00 PM CDT
In force
39 min
Issued by
NWS Twin Cities, MN

County Morrison County, MN

The radar

The Minneapolis radar (KMPX), 154 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 4:30 PM CDTHAIL 15 W Harding, MNLATE REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WWUS83 KMPX 262121
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
421 PM CDT SAT JUL 26 2014

MNZ043-262200-
MORRISON-
421 PM CDT SAT JUL 26 2014

AT 416 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF CAMP RIPLEY. THIS STORM WAS MOVING EAST
AT 20 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN CENTRAL MORRISON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4616 9436 4616 9412 4611 9411 4610 9411
      4609 9411 4612 9444 4620 9443 4620 9437
TIME...MOT...LOC 2122Z 276DEG 17KT 4616 9434

$$

JLT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:22 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 26, 3:22 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
322 PM CDT SAT JUL 26 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 250 PM CDT SAT JUL 26 2014

SHORT TERM CONCERNS REMAIN THUNDER THREAT TONIGHT AND COVERAGE OF
SHOWERS AND ISOLATED THUNDER SUNDAY.

WESTERLY WINDS MOVING OUT AHEAD OF THE SURFACE FRONT OVER THE
EASTERN DAKOTAS...MOVING INTO WEST CENTRAL MN NOW.  SOME MOISTURE
CONVERGENCE ALONG THE BOUNDARY...AS DEPICTED BY THE LATEST
MESOSCALE ANALYSIS AR 19Z. SOME HEAVIER CUMULUS INDICATED AND
WEAK RADAR RETURNS NORTH OF KAXN. STILL COULD SEE AN
ISOLATED/WIDELY SCATTERED THUNDERSTORM ALONG THIS BOUNDARY AS IT
MOVES INTO WESTERN WISCONSIN AFTER 00Z SUN. WILL CARRY SOME LOW
POPS WITH THIS FEATURE EAST INTO WISCONSIN THIS EVENING.

COOLER AND DRIER AIR WORKS SOUTHEAST OVER THE REGION INTO SUNDAY
AS THE UPPER LOW MOVES INTO NORTHWEST WISCONSIN. COLD POOL
SHOWERS AND ISOLATED THUNDER EXPECTED TO DEVELOP AS WELL....MAINLY
IN THE AFTERNOON. TEMPERATURES EXPECTED TO STRUGGLE INTO THE
LOW/MID 70S OVER MOST OF THE REGION. STRONG NORTHWEST WINDS SHOULD
ALSO DEVELOP ESPECIALLY ACROSS THE WESTERN PORTION OF THE CWA.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 250 PM CDT SAT JUL 26 2014

NORTHWEST FLOW ALOFT WILL TAKE HOLD STARTING SUN NIGHT AS A CUTOFF
LOW OVER THE GREAT LAKES SHIFTS OFF TO THE E ALONG WITH ITS SFC
LOW PRES CENTER REFLECTION. THIS WILL DRAG ANY PRECIPITATION OFF
TO THE E...STARTING A PROLONGED DRIER AND COOLER LONGER RANGE
PERIOD. MODIFIED CANADIAN HIGH PRESSURE WILL SETTLE OVER THE
REGION STARTING MONDAY AND LAST THRU WEDNESDAY...PROMOTING MOSTLY
CLEAR AND BELOW-NORMAL TEMPERATURES OVER THE AREA. 12Z GFS DOES
ATTEMPT TO SPIT OUT A HUNDREDTH HERE AND THERE...BUT WITH
VIRTUALLY NO UPPER LEVEL SUPPORT AND SFC HIGH PRES ENTRENCHED OVER
THE AREA...AM DISCOUNTING THIS. IN FACT...THE ONLY PERIOD HAVING
MENTION OF PRECIP IS THU DURING THE DAY AS A SHORTWAVE TROF
DISTURBANCE ALOFT FORMS OVER LAKE SUPERIOR AND DRIFTS
SWD...ALLOWING ISOLD SHWRS/TSTMS TO DEVELOP OVER NW WI AND DRIFT
TO THE S INTO ERN AND SRN MN INTO WRN WI. SFC HIGH PRES LOOKS TO
REASSERT ITSELF FOR FRI AND SAT WITH CONTINUED NW FLOW
ALOFT...AGAIN RESULTING IN ADDITIONAL DRYING OUT TIME AND
TEMPERATURES STILL RUNNING BELOW NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1212 PM CDT SAT JUL 26 2014

SFC FRONT MOVING EAST THIS AFTERNOON WITH CHANCE OF THUNDER
ASSOCIATED. BELIEVE WILL BE WIDELY SCT ALONG THE BOUNDARY. MAY
BECOME A BIT MORE ORGANIZED AS IT MOVES INTO WC WISCONSIN INTO THE
OVERNIGHT. EXPECT VFR CONDITIONS WITH CHC MVFR WITH THUNDER.
THEN LOWER MVFR CIGS WILL DEVELOP LATE TONIGHT IN THE NORTHWEST
AREA AND SPREAD SOUTHEAST THROUGH 12-14Z SUNDAY. SHRA WILL BE
POSSIBLE AS THE UPPER LOW DROPS SOUTHEAST WITH COLD POOL. WINDS
EXPECTED TO BECOME MORE S-SW AHEAD OF FRONT AND THEN W-NW AND
INCREASE/BECOME GUSTY INTO SUNDAY.

KMSP...
VFR WITH SMALL CHANCE MVFR/TSRA 00Z-03Z. THEN MVFR CIGS ARE
EXPECTED TO DROP SOUTHEAST LATE TONIGHT AND INTO SUNDAY AS UPPER
LOW DROPS MOVES THROUGH. SHRA THREAT ALSO DEVELOPS DURING THE
MORNING. S-SW WINDS DEVELOPING AHEAD OF SFC FRONT. THAT MOVES
THROUGH THE EVENING WITH W-NW WINDS DEVELOPING...INCREASING AND
GUSTY DURING THE DAY.

/OUTLOOK FOR KMSP/
MON...VFR. WINDS N AT 5KTS.
TUE...VFR. WINDS NAT 10KTS.
WED...VFR. WINDS N AT 5KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...DWE
LONG TERM...JPC
AVIATION...DWE
Hazardous weather outlook, Jul 26, 12:37 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1237 PM CDT SAT JUL 26 2014

MNZ041-042-047>049-054>058-064-065-073-271200-
DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD-
1237 PM CDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED THUNDERSTORMS IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ043>045-050>053-059>063-066>070-074>078-082>085-091>093-
WIZ014>016-023>028-271200-
MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-
WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-
RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
1237 PM CDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS CENTRAL MINNESOTA...AND INTO WEST CENTRAL
WISCONSIN OVERNIGHT. THE SEVERE WEATHER POTENTIAL IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 26, 3:26 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CDT SAT JUL 26 2014

MNZ054-056-064-262115-
CHIPPEWA-LAC QUI PARLE-YELLOW MEDICINE-
326 PM CDT SAT JUL 26 2014

AT 324 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING 9 MILES SOUTHWEST OF MADISON...OR 11 MILES NORTHEAST OF
GARY. THESE STORMS WERE MOVING EAST AT 35 MPH.

WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
  MADISON AIRPORT.
  PROVIDENCE.
  DAWSON.
  BOYD.
  WATSON.

LAT...LON 4504 9557 4479 9556 4480 9639 4498 9640
TIME...MOT...LOC 2026Z 268DEG 30KT 4490 9626

CARLYON
Special weather statement, Jul 26, 3:32 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
332 PM CDT SAT JUL 26 2014

MNZ042-043-262100-
MORRISON-TODD-
332 PM CDT SAT JUL 26 2014

...THUNDERSTORMS MOVING OVER MORRISON AND TODD COUNTIES THROUGH 400
PM CDT...

AT 329 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 12 MILES SOUTH OF STAPLES. THIS STORM WAS MOVING EAST AT
35 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CUSHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4628 9435 4625 9436 4623 9438 4619 9437
      4607 9438 4615 9499 4627 9496
TIME...MOT...LOC 2032Z 274DEG 29KT 4620 9487

JLT
Special weather statement, Jul 26, 3:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 PM CDT SAT JUL 26 2014

MNZ042-043-262115-
MORRISON-TODD-
346 PM CDT SAT JUL 26 2014

...THUNDERSTORMS MOVING OVER MORRISON AND TODD COUNTIES THROUGH 415
PM CDT...

AT 345 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 13 MILES SOUTH OF STAPLES. THIS STORM WAS MOVING EAST AT
35 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CUSHING.
  CAMP RIPLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4627 9433 4623 9438 4616 9436 4616 9430
      4607 9430 4613 9482 4627 9479 4628 9433
TIME...MOT...LOC 2047Z 274DEG 29KT 4619 9469

JLT
Local storm report, Jul 26, 3:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
353 PM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             5 WNW CUSHING           46.22N 94.66W
07/26/2014  M1.75 INCH       TODD               MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Jul 26, 4:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 PM CDT SAT JUL 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             3 W CUSHING             46.19N 94.63W
07/26/2014  M0.50 INCH       MORRISON           MN   TRAINED SPOTTER

&&

CARLYON
Special weather statement, Jul 26, 4:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
421 PM CDT SAT JUL 26 2014

MNZ043-262200-
MORRISON-
421 PM CDT SAT JUL 26 2014

AT 416 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF CAMP RIPLEY. THIS STORM WAS MOVING EAST
AT 20 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN CENTRAL MORRISON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4616 9436 4616 9412 4611 9411 4610 9411
      4609 9411 4612 9444 4620 9443 4620 9437
TIME...MOT...LOC 2122Z 276DEG 17KT 4616 9434

JLT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:04 PM CDTSpecial Weather StatementMPXTodd56 min
Jul 26, 3:26 PM CDTSpecial Weather StatementMPXLac qui Parle49 min
Jul 26, 3:32 PM CDTSpecial Weather StatementMPXTodd28 min
Jul 26, 3:46 PM CDTSpecial Weather StatementMPXMorrison29 min
Jul 26, 3:50 PM CDTSevere Thunderstorm WarningMPXMorrison, Todd25 min
Jul 26, 4:23 PM CDTSevere Thunderstorm WarningMPXMorrison17 min
Jul 26, 4:55 PM CDTSpecial Weather StatementMPXMille Lacs50 min
Jul 26, 5:16 PM CDTSevere Thunderstorm WarningMPXMille Lacs29 min
Jul 26, 5:44 PM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs31 min
Jul 26, 6:11 PM CDTSevere Thunderstorm WarningMPXKanabec34 min

Nearby

Special Weather Statements in Minnesota, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.